Colorado, 2013

Hail in Colorado, June 28, 2013

June 28, 2013 · NWS PUB · 1 event in 1 county or zone

A severe thunderstorm produced large hail over Colorado Springs in El Paso County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A severe thunderstorm produced large hail over Colorado Springs in El Paso County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 28, 2:15 PM MST, 5 hours 41 minutes earlier.

Area forecast discussion, Jun 28, 2:15 PM MST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT FRI JUN 28 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 256 PM MDT FRI JUN 28 2013

...MORE STORMS FOR THE PLAINS LATER TODAY...

THE TWO MAIN CONCERNS THIS AFTERNOON/TONIGHT AND TOMORROW ARE THE
CHANCES OF SEVERE THUNDERSTORMS ACROSS THE I-25 CORRIDOR AND EASTERN
PLAINS...AND HEAVY PRECIPITATION IN AND AROUND BURN AREAS.

CURRENTLY...A SMALL CIRCULATION 20 TO 30 MILES NNW OF COS...WITH ASSOCIATED
QUASISTATIONARY BOUNDARY...IS HELPING TO ENHANCE THUNDERSTORM
DEVELOPMENT ALONG THE HIGHER TERRAIN. ESPECIALLY IN TELLER COUNTY
WHERE NUMEROUS CG STRIKES HAVE BEEN DETECTED WITH A STRONG CELL
CURRENTLY MOVING SOUTHWARD TOWARDS CANON CITY. THE 12Z GFS40 PV15
ALSO SHOWS A WEAK MIDLEVEL DISTURBANCE COMING THROUGH THE
NORTHWEST FLOW AROUND 00Z TONIGHT. THESE INGREDIENTS...ALONG WITH
DEWPOINTS IN THE 30'S AND 40'S ALONG THE I-25 CORRIDOR...WILL AID
IN KEEPING THUNDERSTORMS GOING AFTER SUNSET. SOME OF THESE STORMS
COULD BRIEFLY BECOME SEVERE...MINALY DUE TO GUSTY OUTFLOW WINDS.

LATER TONIGHT...THE HRRR/RAP/NAM12 CONTINUE TO INDICATE
THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE PLAINS THROUGH 06Z. THE
MODELS...ESPECIALLY THE HRRR AND RAP...SEEM A BIT OVERDONE ON THE
MOISTURE (CURRENT TD IN LHX IS 26)...BUT STILL FEEL ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS TONIGHT.
THE PRIMARY THREAT FROM THESE STORMS WILL LIKELY BE WIND...BUT IF
MOISTURE DOES RETURN VIA A NORTHEASTERLY SURGE AS THE RAP AND HRRR
FORECAST...SOME SMALL HAIL IS POSSIBLE AS 0-6KM BULK SHEAR IS
30-40KTS ACROSS THE PLAINS.

THE NAM12/GFS/EC ALL SHOW ANOTHER...MORE SIGNIFICANT...DISTURBANCE
IN THE NORTHWEST FLOW PUSHING THROUGH THE AREA SATURDAY MORNING.
THIS DISTURBANCE WILL DROP A COLD FRONT THROUGH THE AREA AROUND 12Z
SATURDAY. THIS WILL CREATE GUSTY NORTHEASTERLY WINDS AND HELP DROP
700MB TEMPERATURES TO AROUND 11C...LEADING TO COOLER MAX
TEMPERATURES AND INCREASED MOSITURE ACROSS THE FORECAST AREA.
THUNDERSTORMS ARE LIKELY ONCE AGAIN ACROSS THE MOUNTAINS DURING
THE LATE MORNING AND AFTERNOON. CURRENT ACTIVE BURN AREAS SUCH AS
THE WEST FORK COMPLEX AND EAST PEAK FIRES...ALONG WITH THE WALDO
CANYON SCAR...WILL NEED TO MONITORED FOR FLOODING POTENTIAL
TOMORROW AFTERNOON. THE POTENTIAL WILL EXIST ONCE AGAIN FOR
ISOLATED SEVERE STORMS ACROSS THE EASTERN PLAINS DUE TO THE
INCREASE IS MOISTURE. -PJC

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 256 PM MDT FRI JUN 28 2013

...COOLER TEMPERATURES WITH CONTINUED CHANCES OF RAIN...AND FLASH
FLOODING CONCERNS FOR THE BURN SCARS...

AN ACTIVE PERIOD IS EXPECTED AS THE UPPER LEVEL RIDGE AXIS SHIFTS
WEST AND REMAINS CENTERED THROUGH THE GREAT BASIN. NORTHERLY FLOW
ALOFT IS EXPECTED ACROSS COLORADO THROUGH AT LEAST TUESDAY. AT THE
SURFACE...EXPECT EAST TO SOUTHEAST UPSLOPE SURFACE FLOW TO
CONTINUE WITH DEWPOINTS IN THE 50S ACROSS THE PLAINS SUNDAY.
MODELS SHOW A WEAK DISTURBANCE MOVING THROUGH THE FLOW ALOFT
SUNDAY AND CURRENT MODEL TIMING SHOWS IT MOVING THROUGH SOUTHEAST
COLORADO DURING PEAK HEATING. WITH COOLER AIRMASS IN PLACE...CAPES
IN THE 1000-1500J/KG RANGE ALONG THE SOUTHEAST COLORADO MOUNTAINS...
EXPECT TO HAVE ANOTHER DAY OF CONVECTION FIRING BY EARLY AFTERNOON
OVER THE HIGHER ELEVATIONS. PRIMARY CONCERN WOULD BE FOR LOCALLY
HEAVY RAINFALL TO IMPACT ONE OF THE BURN SCARS
SUNDAY...HOWEVER...WITH ENOUGH SURFACE HEATING...
INSTABILITY...AND FAVORABLE WIND SHEAR PROFILES...A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE. THIS GENERAL PATTERN
CONTINUES THROUGH TUESDAY ALTHOUGH CAPES AND DEWPOINTS DECREASE
MONDAY AND TUESDAY WHICH WILL LIMIT THE COVERAGE...INTENSITY...AND
RAINFALL POTENTIAL OF THUNDERSTORMS.

ON WEDNESDAY...A STRONG UPPER LEVEL DISTURBANCE MOVES SOUTH
THROUGH THE BACKSIDE OF THE TROF AXIS AND CLOSES OFF OVER THE HIGH
PLAINS THURSDAY. GFS FORECASTS THE CLOSED LOW TO RETROGRADE FRIDAY
TO SOUTHWESTERN SOUTH DAKOTA. THE ECMWF KEEPS THE CLOSED LOW
FARTHER SOUTH...OVER WESTERN KS AND THE OK/TX PANHANDLES. THE GFS
SCENARIO...WHICH HAS BEEN CONSISTENT FOR A FEW RUNS NOW...KEEPS
SOUTHEAST COLORADO IN A COOL AND ACTIVE PATTERN WITH THUNDERSTORM
CHANCES EACH DAY FROM WEDNESDAY THRU FRIDAY. THE ECMWF SCENARIO
KEEPS BEST PRECIPITATION CHANCES TO THE SOUTH AND EAST OF THE CWA.
STILL EXPECT THE COOLER TEMPERATURES AND INCREASED RELATIVE
HUMDITIES TO BRING SOME RELIEF TO WILDFIRE THREAT. STARK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 256 PM MDT FRI JUN 28 2013

THUNDERSTORMS AND ASSOCIATED OUTFLOW WINDS WILL CONTINUE TO BE THE
MAIN CONCERN AT KALS...KCOS...AND KPUB TONIGHT AND SATURDAY
AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS WILL BE AT KCOS AND THE
SURROUNDING MOUNTAINS. MVFR CONDITIONS WILL BE POSSIBLE LATER THIS
AFTERNOON AND EVENING AT KCOS. VFR CONDITIONS ARE EXPECTED AT KALS
AND KPUB THROUGH SATURDAY EVENING. -PJC

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PJC
LONG TERM...STARK
AVIATION...PJC
Hazardous weather outlook, Jun 28, 10:34 AM MST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1134 AM MDT FRI JUN 28 2013

COZ058>089-093>099-291745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1134 AM MDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST AND SOUTH
CENTRAL COLORADO EARLY THIS AFTERNOON AS A WEAK DISTURBANCE MOVES
THROUGH THE AREA. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING AND
LOCALLY GUSTY WINDS. BY LATE AFTERNOON OR EARLY EVENING...A STRONG
STORM OR TWO MAY DEVELOP OVER THE PALMER DIVIDE...AND MOVE
SOUTHWARD ON TO THE EASTERN PLAINS. HAIL UP TO AN INCH IN DIAMETER
AND WIND GUSTS TO 50 MPH COULD OCCUR WITH THESE STORMS. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY
ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREAT WITH
THUNDERSTORMS WILL BE SMALL HAIL...LIGHTNING...WIND GUSTS UP TO
40 MPH...AND LOCALLY HEAVY RAINFALL. HOWEVER...ONE OR TWO
THUNDERSTORMS ACROSS THE I-25 CORRIDOR AND SOUTHEAST PLAINS COULD
BECOME STRONG TO SEVERE SATURDAY AFTERNOON AND EVENING...WITH
LARGE HAIL UP TO 1 1/2 INCHES IN DIAMETER AND DAMAGING WINDS
POSSIBLE. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING ON THE FLOOD
PRONE BURN SCARS BOTH DAYS. THIS WILL BE MOST LIKELY TO OCCUR FOR
THOSE BURN SCARS IN AND NEAR THE SOUTHEAST MOUNTAINS...INCLUDING
WALDO...EAST PEAK...BLACK FOREST...AND THE ROYAL GORGE BURN SCARS.
IF YOU ARE IN OR NEAR THESE BURN SCARS OVER THE WEEKEND...BE
PREPARED TO SEEK HIGHER GROUND IF HEAVY RAIN OCCURS.

LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH SCATTERED
THUNDERSTORMS ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...PARTICULARLY
ON SUNDAY...AS DEEPER MOISTURE PENETRATES INTO THE VALLEYS.

COOLER WEATHER WILL PERSIST THROUGH NEXT WEEK WITH ISOLATED TO
SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. THE MOUNTAINS WILL SEE
THE BEST CHANCE FOR THUNDERSTORMS WITH LIGHTNING...LOCALLY HEAVY
RAINFALL...AND SMALL HAIL POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN COLORADO PLAINS.

81/40

In the hours before

Special weather statement, Jun 28, 4:13 PM MST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT FRI JUN 28 2013

COZ069-070-072-073-087-282345-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE
CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS
BETWEEN 8500 AND 11000 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER
BASIN BELOW 7500 FT-
513 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  EXTREME NORTH CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...
  EXTREME SOUTH CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREAT SAND DUNES...OR 32 MILES NORTHEAST OF
ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREAT SAND DUNES.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 28, 4:41 PM MST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT FRI JUN 28 2013

COZ076-081-083-290015-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S
PEAK BETWEEN 7500 AND 11000 FT-
541 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CRIPPLE CREEK...OR 25 MILES
WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  CRIPPLE CREEK.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 45 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 28, 4:56 PM MST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT FRI JUN 28 2013

COZ074-087-290030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
556 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FARISITA...OR 42 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST PEAK WILDFIRE BURN AREA.
  LA VETA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM. MODERATE TO HEAVY RAIN IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 28, 5:03 PM MST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MDT FRI JUN 28 2013

COZ095-096-290115-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
603 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF KIT CARSON...OR 38 MILES
SOUTHWEST OF BURLINGTON...WHICH WAS MOVING TOWARD THE SOUTH AT 15
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
KIOWA COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 28, 5:49 PM MST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT FRI JUN 28 2013

COZ081>083-290145-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PIKES PEAK ABOVE 11000
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500
AND 11000 FT-
649 PM MDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF VICTOR...OR 25 MILES WEST OF
MIDWAY...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME NORTHEASTERN CANON CITY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 28, 7:35 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT FRI JUN 28 2013

COZ081-084-085-290445-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
835 PM MDT FRI JUN 28 2013

A THUNDERSTORM WILL MOVE SOUTH THROUGH EL PASO COUNTY THROUGH
930 PM MDT. THIS STORM WILL BRUSH THE WALDO CANYON BURN SCAR.
UP TO 2 TENTHS OF AN INCH OF RAIN IS EXPECTED TO FALL AT THIS
TIME. THIS AMOUNT OF RAIN IS NOT CURRENTLY ANTICIPATED TO
RESULT IN MAJOR RUNOFF PROBLEMS.  HOWEVER...THE STORM IS
STILL DEVELOPING...AND RAPIDLY. PLEASE STAY TUNED FOR FURTHER
UPDATES AND POSSIBLE WARNINGS.

The radar

The Pueblo radar (KPUX), 69 km away, was scanning. The volume nearest the first event began at 02:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, El Paso

When
June 28, 7:56 PM MST to 8:01 PM MST
Where
El Paso County, Colorado Spgs
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
38.830, -104.820

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451486.